EconPapers    
Economics at your fingertips  
 

Integer programming on domains containing inseparable ordered pairs

Francesca Busetto, Giulio Codognato and Simone Tonin

Research in Economics, 2018, vol. 72, issue 4, 428-434

Abstract: Using the integer programming approach introduced by Sethuraman et al. (2003), we extend the analysis of the preference domains containing an inseparable ordered pair, initiated by Kalai and Ritz (1978). We show that these domains admit not only Arrovian social welfare functions “without ties,” but also Arrovian social welfare functions “with ties,” since they satisfy the strictly decomposability condition introduced by Busetto et al. (2015). Moreover, we go further in the comparison between Kalai and Ritz (1978)’s inseparability and Arrow (1963)’s single-peak restrictions, showing that the former condition is more “respectable,” in the sense of Muller and Satterthwaite (1985).

Keywords: Integer programming; Social welfare functions; Inseparable ordered pairs (search for similar items in EconPapers)
JEL-codes: D71 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1090944318302515
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:reecon:v:72:y:2018:i:4:p:428-434

DOI: 10.1016/j.rie.2018.08.001

Access Statistics for this article

Research in Economics is currently edited by Federico Etro

More articles in Research in Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:reecon:v:72:y:2018:i:4:p:428-434